Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 35, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 13, 2011, 6:29 AM EST. It took effect at Nov 13, 2011, 7:00 AM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2011, 6:29 AM EST (11:29 UTC)
- In effect from
- Nov 13, 2011, 7:00 AM EST
- Expired
- Nov 14, 2011, 4:56 AM EST
- In force
- 22 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
792 WHUS72 KKEY 131129 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 629 AM EST SUN NOV 13 2011 GMZ052>055-072>075-131800- /O.CAN.KKEY.SC.Y.0034.000000T0000Z-111114T1000Z/ /O.NEW.KKEY.SC.Y.0035.111113T1200Z-111114T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 629 AM EST SUN NOV 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF FLORIDA FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS. * WINDS AND WAVES: NORTHEAST TO EAST WINDS AROUND 20 KNOTS WITH OCCASIONAL GUSTS NEAR 25 KNOTS ARE EXPECTED TODAY OVER THE STRAITS OF FLORIDA. SEAS OF 5 TO 7 FEET ARE LIKELY IN THE STRAITS OF FLORIDA WITH SEAS EXCEEDING 9 FEET IN PORTIONS OF THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ031>034-042>044-131230- /O.CAN.KKEY.SC.Y.0034.000000T0000Z-111114T1000Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 629 AM EST SUN NOV 13 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DECREASED BELOW 20 KNOTS ACROSS FLORIDA BAY...HAWK CHANNEL...THE GULF WATERS FROM CRAIG KEY TO HALFMOON SHOAL...AND THE SOUTHEASTERN GULF OF MEXICO. THEREFORE...THE SMALL CRAFT ADVISORY FOR THOSE WATERS HAS BEEN CANCELLED. $$
5 follow-up statements
666 WHUS72 KKEY 131343 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 843 AM EST SUN NOV 13 2011 GMZ034-042>044-131530- /O.EXA.KKEY.SC.Y.0035.000000T0000Z-111114T1000Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 843 AM EST SUN NOV 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND THE EXTREME SOUTHEASTERN GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: NORTHEAST TO EAST WINDS NEAR 20 KNOTS WITH OCCASIONAL GUSTS NEAR 25 KNOTS ARE EXPECTED TODAY. SEAS OF 5 TO 7 FEET ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ052>055-072>075-131530- /O.CON.KKEY.SC.Y.0035.000000T0000Z-111114T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 843 AM EST SUN NOV 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF FLORIDA. * WINDS AND WAVES: NORTHEAST TO EAST WINDS NEAR 20 KNOTS WITH FREQUENT GUSTS NEAR 25 KNOTS ARE EXPECTED TODAY OVER THE STRAITS OF FLORIDA. SEAS OF 6 TO 8 FEET ARE LIKELY WITH SEAS EXCEEDING 9 FEET IN PORTIONS OF THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
717 WHUS72 KKEY 131530 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1030 AM EST SUN NOV 13 2011 GMZ034-042>044-052>055-072>075-132130- /O.CON.KKEY.SC.Y.0035.000000T0000Z-111114T1000Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1030 AM EST SUN NOV 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF HAWK CHANNEL...THE STRAITS OF FLORIDA...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: NORTHEAST TO EAST WINDS NEAR 20 KNOTS WITH FREQUENT GUSTS NEAR 25 KNOTS ARE EXPECTED TODAY. SEAS WILL RANGE FROM 5 TO 7 FEET AROUND THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL...TO 6 TO 8 FEET IN THE STRAITS OF FLORIDA...WITH POSSIBLY HIGHER SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
843 WHUS72 KKEY 132058 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 358 PM EST SUN NOV 13 2011 GMZ034-042>044-052>055-072>075-140330- /O.CON.KKEY.SC.Y.0035.000000T0000Z-111114T1000Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 358 PM EST SUN NOV 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF HAWK CHANNEL...THE STRAITS OF FLORIDA...AND THE GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: NORTHEAST TO EAST WINDS NEAR 20 KNOTS WITH OCCASIONAL GUSTS NEAR 25 KNOTS ARE EXPECTED TONIGHT. SEAS WILL RANGE FROM 5 TO 7 FEET AROUND THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL...TO 6 TO 8 FEET IN THE STRAITS OF FLORIDA... WITH POSSIBLE HIGHER SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
168 WHUS72 KKEY 140301 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1000 PM EST SUN NOV 13 2011 GMZ034-042>044-052>055-072>075-141000- /O.CON.KKEY.SC.Y.0035.000000T0000Z-111114T1000Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1000 PM EST SUN NOV 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVERNIGHT FOR THE COASTAL WATERS OF HAWK CHANNEL...THE STRAITS OF FLORIDA...AND THE GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: NORTHEAST TO EAST WINDS NEAR 20 KNOTS WITH OCCASIONAL GUSTS NEAR 25 KNOTS ARE EXPECTED TONIGHT. SEAS WILL RANGE FROM 5 TO 7 FEET AROUND THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL...TO 6 TO 8 FEET IN THE STRAITS OF FLORIDA...WITH POSSIBLE HIGHER SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KBK/DAF
455 WHUS72 KKEY 140956 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 456 AM EST MON NOV 14 2011 GMZ034-042>044-052>055-072>075-141100- /O.CAN.KKEY.SC.Y.0035.000000T0000Z-111114T1000Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 456 AM EST MON NOV 14 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS HAVE DECREASED AND SEA CONDITIONS HAVE SUBSIDED OVER THE FLORIDA KEYS COASTAL WATERS...INCLUDING HAWK CHANNEL...THE FLORIDA STRAITS.... AND THE SOUTHEAST GULF OF MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL...THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THOSE WATERS. OCCASIONAL WIND GUSTS TO 20 KNOTS...AND LOCALIZED SEAS OF 4 TO 6 FEET... ARE STILL POSSIBLE...ESPECIALLY OVER THE FLORIDA STRAITS. WINDS AND SEAS ARE EXPECTED TO CONTINUE TO SUBSIDE THROUGH WEDNESDAY. $$ MSB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 5:20 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 13, 5:20 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
520 AM EST SUN NOV 13 2011
.DISCUSSION...WATER VAPOR MARGERY SHOWS THE QUASI-STATIONARY FRONT
HAS FINALLY PULLED TO THE EAST OF THE BAHAMAS AND OUT OF THE
SPHERE OF INFLUENCE FOR THE KEYS. DRY AIR IS FIRMLY ENTRENCHED IN
THE MID TO UPPER LEVELS OVER EASTERN CUBA ALL THE WAY NORTH TO
CENTRAL FLORIDA. AT THE LOW LEVELS...CLOUD COVER IS DELINEATED
ALONG A BOUNDARY THAT EXTENDS FROM JUST SOUTH OF THE FLORIDA
KEYS...OUT SW INTO THE FLORIDA STRAITS. NORTHWEST OF THIS
BOUNDARY...A DRY STABLE AIR MASS IN THE WAKE OF THE FRONT IS
INHIBITING CLOUD COVER. SOUTHEAST OF THIS BOUNDARY WHICH ROUGHLY
LINES UP WITH THE NORTHERN EDGE OF THE GULF STREAM...WARMER WATER
AND AMPLIFIED TRADE WINDS ARE ENCOURAGING GREATER LOW LEVEL MIXING
AND CLOUD COVER. 00Z SOUNDING SHOWS A BELOW NORMAL PWAT VALUE OF
0.86...AND A WEAK INVERSION LAYER AROUND 5000 FEET...WHICH IS
SERVING TO CAP MOST CLOUD COVER AND CONVECTION.
SHORT TERM...THIS BOUNDARY SHOULD STAY SOUTH OF KEY WEST THIS
EVENING...BUT STRATOCU MAY BE MORE PREVALENT IN THE MIDDLE AND UPPER
KEYS AS TRADE WINDS ADVECT THE CLOUD COVER OVER THE ISLANDS. OVER
THE WARMEST PORTIONS OF THE FLORIDA STRAITS...NOCTURNAL
THERMODYNAMICS ARE ENCOURAGING THE GROWTH OF THESE CLOUDS INTO LIGHT
SHOWER ACTIVITY... BUT ALL RAIN SHOULD STAY SOUTH OF THE KEYS
HOWEVER...AND 10 PERCENT POPS ARE EXPECTED TO REMAIN VALID THROUGH
THE DAY. WINDS WILL CONTINUE TO GRADUALLY WEAKEN THROUGH THE
DAY...AND GRADUALLY SHIFT FROM NORTHEAST TO EAST AS A TRADITIONAL
TRADE REGIME RESUMES.
MONDAY-THURSDAY...BEYOND THE SHORT TERM...FORECAST REASONING REMAINS
ON TRACK. AN ATLANTIC SURFACE RIDGE WILL ALLOW TRADE WINDS TO
PERSIST AROUND 15 KNOTS AT THE SURFACE...WITH TROPICAL FLOW BRINGING
MORE LOW LEVEL MOISTURE INTO THE REGION. A MID LEVEL RIDGE WILL
TRAVERSE THE AREA FROM SOUTHWEST TO NORTHEAST MONDAY THROUGH LATE
WEDNESDAY PROVIDING MID TO UPPER LEVEL SUBSIDENCE AND LITTLE
CHANCE FOR CONVECTIVE DEVELOPMENT IN SPITE OF THE ADDED MOISTURE.
NEXT FRONTAL SYSTEM APPROACHES THE REGION ON EARLY
MONDAY...BRINGING A TEMPORARY LULL IN THE WINDS AND INCREASED
INSTABILITY. LEFT POPS AT 20 PERCENT FOR LATE TUESDAY THROUGH
THURSDAY...HOWEVER CURRENT MODEL PROJECTIONS ARE INDICATING THAT
THE FRONT MAY BE MORE DIFFUSE THAN ORIGINALLY THOUGHT...WITH
SMALLER RAIN CHANCES FROM 24 HOURS AGO. NO MAJOR CHANGES IN ANY
OTHER FORECAST VARIABLE.
&&
.MARINE...WINDS WILL PERSIST OVER THE STRAITS THROUGH THE
DAY...BUT WILL BEGIN TO DECREASE THROUGH THE DAY ACROSS THE GULF
WATERS...BAY WATERS...AND HAWK CHANNEL ZONES. THE LARGER DECREASE
IN THE WINDS WILL COME ON MONDAY EVENING INTO TUESDAY HOWEVER AS
THE PRESSURE GRADIENT RELAXES ACROSS THE REGION. SEAS WILL NEED
TIME TO RESPOND AFTER A LONG BOUT OF SCA WINDS...ESPECIALLY OVER
THE FLORIDA STRAITS. LOOK FOR THE POSSIBILITY OF SCA CONDITIONS TO
BE DROPPED OVER THE GULF AND BAY WATERS SOMETIME LATER TODAY.
&&
.AVIATION...
THERE MAY BE INTERMITTENT CIGS BETWEEN 3000 AND 4000 FT EARLY THIS
MORNING AT KMTH. OTHERWISE...EXPECT FEW TO SCT STRATOCU BASED AT
THOSE LEVELS LATER THIS MORNING AND EARLY AFTERNOON AT BOTH KEYW AND
KMTH. WINDS WILL CONTINUE FROM THE NORTHEAST/EAST BETWEEN 10 AND 15
KNOTS WITH FREQUENT GUSTS NEAR 20 KNOTS.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR GMZ031-
GMZ032-GMZ033-GMZ034-GMZ042-GMZ043-GMZ044-GMZ052-GMZ053-GMZ054-
GMZ055-GMZ072-GMZ073-GMZ074-GMZ075.
&&
PUBLIC/MARINE.........MSB
AVIATION/NOWCASTS.....04
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Nov 13, 5:07 AM EST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 507 AM EST SUN NOV 13 2011 FLZ076>078-GMZ031>034-042>044-052>055-072>075-141000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 507 AM EST SUN NOV 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE WATERS SURROUNDING THE FLORIDA KEYS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE FLORIDA STRAITS PAST SATURDAY NIGHT...WITH A DECREASING CHANCE BY MIDWEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.